Alert archive / Tennessee / Flash Flood Warnings in 2015
Flash Flood Warning 68, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 3, 2015, 12:00 PM CDT for Shelby County, Tennessee; Crittenden County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2015, 12:00 PM CDT (17:00 UTC)
- Expired
- Jul 3, 2015, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crittenden County, AR, Shelby County, TN
The radar
The Memphis radar (KNQA), 21 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 5.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1171 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
868
WGUS54 KMEG 031700
FFWMEG
ARC035-TNC157-032000-
/O.NEW.KMEG.FF.W.0068.150703T1700Z-150703T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1200 PM CDT FRI JUL 3 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
NORTHERN SHELBY COUNTY IN WEST TENNESSEE...
* UNTIL 300 PM CDT
* AT 1159 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAIN HAS
OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT HOUR. IN
ADDITION...THE PUBLIC REPORTS FLOODING ONGOING IN RALEIGH IN
SHELBY COUNTY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BARTLETT...MARION...MILLINGTON...EARLE...MEEMAN SHELBY FOREST STATE
PARK...MEMPHIS...LAKELAND...ARLINGTON...SUNSET...GILMORE...
JERICHO...EADS...FRAYSER...ELLENDALE...TURRELL...CLARKEDALE...
CUBA...LANSING...ROSEMARK AND GRIFFIN CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3541 9017 3538 9018 3538 9014 3541 9014
3541 9011 3538 9008 3540 9001 3538 8964
3515 8964 3525 9047 3543 9049
$$1 follow-up statement
330
WGUS74 KMEG 031853
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
153 PM CDT FRI JUL 3 2015
ARC035-TNC157-031902-
/O.CAN.KMEG.FF.W.0068.000000T0000Z-150703T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRITTENDEN AR-SHELBY TN-
153 PM CDT FRI JUL 3 2015
...THE FLASH FLOOD WARNING FOR NORTHERN CRITTENDEN AND NORTHERN
SHELBY COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. ADDITIONAL HEAVY RAINFALL AND FLASH FLOODING WILL BE
POSSIBLE AGAIN LATER TODAY.
LAT...LON 3541 9017 3538 9018 3538 9014 3541 9014
3541 9011 3538 9008 3540 9001 3538 8964
3515 8964 3525 9047 3543 9049
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 9:51 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 3, 9:51 AM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
951 AM CDT FRI JUL 3 2015
.UPDATE...
UPDATED TO LOWER HIGH TEMPERATURES AND INCREASE AFTERNOON POPS.
&&
.DISCUSSION...
SIGNIFICANT RAINFALL AND CLOUD COVER THROUGHOUT THE DAY WILL KEEP
HIGH TEMPERATURES IN THE UPPER 70S...TO MAYBE THE LOW 80S TODAY.
SO LOWERED FORECAST HIGHS ACCORDINGLY. SECOND COMPLEX OF STORMS
NOW MOVING INTO THE SOUTHWESTERN DELTA COUNTIES AND EXTENDS WEST
OF LITTLE ROCK. THIS AREA OF RAIN WILL SLIDE EAST OVER ALREADY
WELL SATURATED GROUND IN NORTH MISSISSIPPI PRODUCING AN
ADDITIONAL RAINFALL OF UP TO 5 INCHES. AS A RESULT HAVE INCREASED
AFTERNOON POPS IN THE FFA...AND LOWERED THEM SLIGHTLY ACROSS THE
FAR NORTH WHERE ACTIVITY WILL BE MORE SCATTERED.
JAB
&&
.PREV DISCUSSION... /ISSUED 716 AM CDT FRI JUL 3 2015/
.UPDATE...
UPDATED FOR 12Z AVIATION DISCUSSION
PREV DISCUSSION... /ISSUED 404 AM CDT FRI JUL 3 2015/
DISCUSSION...
THE RECENT WET PATTERN WILL CONTINUE TODAY...COURTESY OF AN
UNSEASONAL UPPER LEVEL LONGWAVE TROF OVER THE MS RIVER VALLEY.
EARLY MORNING GOES WATER VAPOR IMAGERY SHOWED A SHORTWAVE TROF
CENTERED OVER IOWA. THIS FEATURE WILL DEAMPLIFY AND LIFT EAST TO
THE SOUTHERN GREAT LAKES TODAY...WHILE A POSITIVELY TILTED MID LEVEL
TROF AXIS DROPS THROUGH THE LOWER AND MIDDLE MS RIVER VALLEYS.
THIS MIDLEVEL TROF AXIS WILL AID IN AIRMASS DESTABILIZATION OVER
THE MIDSOUTH TODAY...AHEAD OF AN APPROACHING SURFACE COLD FRONT.
BY LATE THIS EVENING... THE COLD FRONT WILL LIKELY EXTEND ALONG
THE I40 CORRIDOR...WITH GREATEST RAIN CHANCES OCCURING ALONG AND
SOUTH OF THE FRONT.
SATURDAY WILL MARK THE BEGINNING OF WEAKENING FLOW ALOFT...AS THE
SOUTHERN EXTENSION OF THE POSITIVELY TILTED TROF IS SEPARATED
FROM ITS NORTHERN BRANCH COMPONENT. DAYTIME CONVECTIVE INHIBITION
WILL REMAIN WEAK...ESPECIALLY OVER NORTH MS...IN IN THE VICINITY
OF THE UPPER TROF AXIS.
UPPER LEVEL HEIGHTS WILL GRADUALLY BUILD DURING THE EARLY PART OF
NEXT WEEK...BUT STILL REMAIN BELOW CLIMATOLOGICAL NORMS. GFS PROGS
PRECIPITABLE WATER VALUES NEAR 2 INCHES...WITH WEAK DAYTIME
CONVECTIVE INHIBITION. DAYTIME TEMPS WILL LIKELY WARM TO A FEW
DEGREES SHY OF NORMAL BY MIDWEEK...BUT WILL BE LOCALLY AFFECTED
BY SCATTERED AFTERNOON THUNDERSTORMS.
PWB
&&
.AVIATION...
12Z TAF CYCLE
TSRA WILL CONTINUE TO MOVE THROUGH KTUP AND KMEM THIS MORNING.
MVFR AND IFR CONDITIONS CAN BE EXPECTED AT BOTH SITES AS THE
MORNING CONTINUES. VCTS AND TSRA ARE PROBABLE AT ALL FOUR TAF
SITES THROUGHOUT THE TAF PERIOD DUE TO AN APPROACHING
DISTURBANCE. THE HRRR KEEPS TSRA OVER THE REGION FOR MOST OF THE
DAY. CONFIDENCE IN TIMING WITH TS THIS EVENING AND TONIGHT IS LOW
AT THIS POINT. WINDS WILL BE GUSTY AND FROM THE SOUTH.
JPM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR CRITTENDEN-CROSS-
LEE AR-PHILLIPS-ST. FRANCIS.
MO...NONE.
MS...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR FAYETTE-HARDEMAN-
HARDIN-MCNAIRY-SHELBY.
&&Hazardous weather outlook, Jul 3, 11:00 AM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1100 AM CDT FRI JUL 3 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-041800- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 1100 AM CDT FRI JUL 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT FLASH FLOOD WATCH IS IN EFFECT FOR AREAS SOUTH OF A WYNNE ARKANSAS TO SAVANNAH TENNESSEE LINE. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY... MAINLY SOUTH OF A LINE FROM WALNUT RIDGE ARKANSAS TO PARIS TENNESSEE. DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS SOUTH OF A WYNNE ARKANSAS TO SAVANNAH TENNESSEE LINE THROUGH EARLY SATURDAY EVENING. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE SATURDAY... MAINLY SOUTH OF INTERSTATE 40. STRONG WINDS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OVER THE SLIGHT RISK AND FLASH FLOOD AREAS. JAB
In the hours before
Local storm report, Jul 3, 11:33 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1133 AM CDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLASH FLOOD HERNANDO 34.83N 89.99W
07/03/2015 DESOTO MS BROADCAST MEDIA
ROADS IN MONTCLAIR SUBDIVISION ARE FLOODED.
&&
AJCLocal storm report, Jul 3, 11:37 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1137 AM CDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD HERNANDO 34.83N 89.99W
07/03/2015 DESOTO MS BROADCAST MEDIA
ROADS IN MONTCLAIR SUBDIVISION ARE FLOODED.
&&
AJCLocal storm report, Jul 3, 11:40 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1140 AM CDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM FLASH FLOOD NEW ALBANY 34.49N 89.02W
07/03/2015 UNION MS EMERGENCY MNGR
MULTIPLE ROADS CLOSED ACROSS THE COUNTY. CR115, CR45,
CR51, HIGHWAY 178, CR238, CR16, CR180, CR180. COUNTY ROAD
238 IS COMPLETELY CLOSED AND LIKELY WASHED OUT IN AREAS.
&&
AJCLocal storm report, Jul 3, 11:48 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1148 AM CDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD 1 SW PONTOTOC 34.24N 89.02W
07/03/2015 PONTOTOC MS PUBLIC
FLOODED UNDER TANGLEFOOT BRIDGE NEAR PIGGLY WIGGLY.
&&
AJCLocal storm report, Jul 3, 11:49 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1149 AM CDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 AM TSTM WND DMG 2 S POPE 34.18N 89.95W
07/03/2015 PANOLA MS EMERGENCY MNGR
MULTIPLE TREES DOWN ON US HIGHWAY 51 SOUTH OF POPE. TIME
IS RADAR ESTIMATED.
0715 AM FLASH FLOOD TUPELO 34.26N 88.73W
07/03/2015 LEE MS EMERGENCY MNGR
INTERSECTION OF JEFFERSON ST. AND BROADWAY WAS CLOSED DUE
TO HIGH WATER.
0825 AM HEAVY RAIN OLIVE BRANCH 34.95N 89.83W
07/03/2015 M3.40 INCH DESOTO MS NWS EMPLOYEE
RAINFALL SINCE 6AM.
0858 AM FLASH FLOOD 3 SE HORN LAKE 34.93N 90.00W
07/03/2015 DESOTO MS TRAINED SPOTTER
MINOR STREET FLOODING OCCURRING. 3.13 INCHES SINCE 550
AM.
0900 AM HEAVY RAIN 7 S HOLLY SPRINGS 34.67N 89.44W
07/03/2015 M5.00 INCH MARSHALL MS PUBLIC
STORM TOTAL THROUGH 9AM CDT.
0900 AM HEAVY RAIN NEW ALBANY 34.49N 89.02W
07/03/2015 M5.25 INCH UNION MS PUBLIC
STORM TOTAL THROUGH 9AM CDT.
0935 AM HEAVY RAIN 5 E NEW ALBANY 34.49N 88.93W
07/03/2015 M6.32 INCH UNION MS PUBLIC
RAINFALL TOTAL THROUGH 935AM CDT.
1000 AM FLASH FLOOD HERNANDO 34.83N 89.99W
07/03/2015 DESOTO MS BROADCAST MEDIA
ROADS IN MONTCLAIR SUBDIVISION ARE FLOODED.
1008 AM FLASH FLOOD 2 SE SOUTHAVEN 34.95N 89.97W
07/03/2015 DESOTO MS PUBLIC
PORTIONS OF RASCO ROAD CLOSED DUE TO HIGH WATER.
1012 AM FLASH FLOOD ALGOMA 34.18N 89.04W
07/03/2015 PONTOTOC MS PUBLIC
FLOODING UP TO FRONT PORCH OF HOUSE.
1016 AM HEAVY RAIN HERNANDO 34.83N 89.99W
07/03/2015 M3.80 INCH DESOTO MS PUBLIC
NEARLY FOURS INCHES TOTAL RAINFALL THROUGH 10AM CDT.
1100 AM FLASH FLOOD 1 SW PONTOTOC 34.24N 89.02W
07/03/2015 PONTOTOC MS PUBLIC
FLOODED UNDER TANGLEFOOT BRIDGE NEAR PIGGLY WIGGLY.
1125 AM FLASH FLOOD NEW ALBANY 34.49N 89.02W
07/03/2015 UNION MS EMERGENCY MNGR
MULTIPLE ROADS CLOSED ACROSS THE COUNTY. CR115, CR45,
CR51, HIGHWAY 178, CR238, CR16, CR180, CR180. COUNTY ROAD
238 IS COMPLETELY CLOSED AND LIKELY WASHED OUT IN AREAS.
&&
AJCLocal storm report, Jul 3, 11:57 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1157 AM CDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM FLASH FLOOD 1 NE HORN LAKE 34.97N 90.02W
07/03/2015 DESOTO MS PUBLIC
CAR PARTIALLY SUBMERGED DUE TO HIGH WATER IN SUTTON
SUBDIVISION.
&&
AJCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 9:05 PM CDT | River Flood Advisory | MEG | Decatur, Hardin | 5 days |
| Jul 2, 10:50 PM CDT | Areal Flood Advisory | MEG | Henderson, Madison | 115 min |
| Jul 2, 11:10 PM CDT | Special Weather Statement | MEG | Fayette, Shelby | 50 min |
| Jul 3, 7:52 AM CDT | Flash Flood Warning | MEG | Shelby | 6 hr |
| Jul 3, 8:31 AM CDT | Flash Flood Watch | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more | 34 hr |
| Jul 3, 3:13 PM CDT | Areal Flood Warning | MEG | Shelby | 6 hr |
| Jul 2, 8:29 PM CDT | Special Weather Statement | MEG | Lawrence | 46 min |
| Jul 2, 8:38 PM CDT | Special Weather Statement | MEG | Lawrence | 52 min |
| Jul 2, 9:13 PM CDT | Special Weather Statement | MEG | Greene | 32 min |
| Jul 2, 9:15 PM CDT | Areal Flood Advisory | MEG | Craighead, Greene, Lawrence, Poinsett | 3 hr |
| Jul 2, 9:35 PM CDT | Special Weather Statement | MEG | Poinsett | 40 min |
| Jul 2, 9:53 PM CDT | Flash Flood Warning | MEG | Craighead, Greene, Lawrence, Poinsett | 3 hr |
| Jul 3, 1:49 PM CDT | Flash Flood Warning | MEG | Lawrence | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2015Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.